advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From California, USA:

My father has Type 1 diabetes, is 62 years old, and was diagnosed about 20 years ago. He has been using Humulin [brand name of semisynthetic human insulin] for many years. About 6 months ago, he fell in his garage and sustained a nasty knee injury that has since healed.

Shortly after injuring himself, he got an itchy rash that he still has and moves all over his body. After 6 months and many trips to his endocrinologist and several dermatologists, no one has discovered the cause of the rash or a way to get rid of it. Could he have developed an allergy to Humulin insulin that is causing the rash? Or could he be having an allergic reaction to some bacteria or fungus he got into that knee wound? Please let me know if you have heard of diabetics getting rashes and what the cause may be. Thanks.

Answer:

One really cannot diagnose a rash without seeing it, and it sounds like even those who have seen your father's rash are having a difficult time.

After 20 years on insulin, it would be most unlikely that his rash is related to his diabetes.

I also doubt the rash is related to any allergy to any bacterial or fungal infection in the knee.

If the dermatologists cannot diagnose the rash, I would consult an allergist. Always think of the simple causes, such as change in soap or laundry detergent which could cause an allergy.

TGL

Original posting 6 Jan 97

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:08:52
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.